MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported that a model zct150 19.5 diopter lens was explanted from a male patient¿s left eye.The patient had prior surgery post capsular rupture, poor visual acuity and a non amo sulcus lens was implanted.Through follow up it was clarified that the doctor realized that the patient had a posterior capsule tear from a prior surgery; therefore, the patient would need to have another type of lens and not the zct150.The doctor implanted the lens (zct150) on (b)(6) 2017 and it was explanted on (b)(6) 2017.There was incision enlargement and two (2) sutures were placed.The contact confirmed that there was no vitrectomy required and no patient injury.The contact could not provide anything further regarding the poor visual acuity that was initially reported and did not know the patient outcome.No further information provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation? yes, returned to manufacturer on: 4/7/2017, device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection of the return sample shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this product order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6363443
Report Number9614546-2017-00145
Device Sequence Number18967804
Product Code HQL
UDI-Device Identifier05050474552135
UDI-Public(01)05050474552135(17)181118
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/18/2018
Device Model NumberZCT150
Device Catalogue NumberZCT150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR